Alert archive / Florida / Wind Advisories in 2020
Wind Advisory 4, NWS Melbourne, FL
NWS Melbourne, FL issued this wind advisory at Apr 12, 2020, 11:48 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2020, 11:48 AM EDT (15:48 UTC)
- Expired
- Apr 12, 2020, 10:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
285 WWUS72 KMLB 121548 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 1148 AM EDT Sun Apr 12 2020 FLZ047-054-059-064-147-130200- /O.NEW.KMLB.WI.Y.0004.200412T1548Z-200413T0200Z/ Southern Brevard-Indian River-St. Lucie-Martin-Northern Brevard- Including the cities of Melbourne, Palm Bay, Rockledge, Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Cocoa, and Titusville 1148 AM EDT Sun Apr 12 2020 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southeast winds sustained 20 to 25 mph with gusts up to 40 mph. * WHERE...Brevard, Indian River, St. Lucie, and Martin Counties east of I 95. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure trash cans, lawn furniture, and other loose outdoor objects that can be easily blown around by strong winds. && $$ Leahy
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Apr 12, 10:37 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 12, 10:37 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1037 AM EDT Sun Apr 12 2020
.UPDATE...
Breezy southeast winds today, as the Florida peninsula is wedged
between high pressure pushing into the Atlantic off of the
eastern seaboard and a strong disturbance moving through the Deep
South. Winds around 15 mph inland, with higher gusts. Along the
coast, the seabreeze will help to enhance southeast winds this
afternoon. The strongest winds will be mainly east of I-95 from
Brevard County and south, especially along the immediate coast.
LAMP guidance this morning suggests wind speeds could reach 25-30
mph late this afternoon, particularly along the Treasure Coast,
but have currently capped forecast winds at 20-25 mph. Should
these higher winds materialize, a Wind Advisory would be warranted
later this afternoon. Nonetheless, expect windy conditions today
along the coast.
A few very light showers have developed offshore and around the
Treasure Coast already this morning. A few of these showers may
propagate inland early this afternoon. Then, increasing showers
and a few thunderstorms will develop along a convergence boundary
around peak heating this afternoon across the interior, as a warm
front lifts through the area. A few storms could push eastward
late in the afternoon, mainly along I-4 from Brevard County and
northward. Main threats with any storms that develop will be gusty
winds 35-45 mph, dangerous lightning, and locally heavy
downpours.
&&
.AVIATION...
Lingering MVFR ceilings will clear by late morning, becoming VFR.
Breezy winds today across interior east central Florida, around
15-20 kts. Along the coast, the afternoon seabreeze will work to
enhance winds to 20-25 kts, especially at the Treasure Coast.
Showers and isolated thunderstorms will be possible this
afternoon across the interior (KLEE/KISM/KMCO/KSFB), some of which
could make it to the coast late in the afternoon (KDAB). Brief
MVFR-IFR conditions possible in stronger storms.
&&
.MARINE...
A Small Craft Advisory is in effect for winds and building seas
over all area Atlantic waters. Southeast winds will increase to
20-25 kts this afternoon, with higher gusts, especially offshore
and north of Cape Canaveral. Seas building to 4-6 ft, with 7 ft
possible offshore north of the Cape late in the afternoon.
Isolated showers this morning will push inland at midday and into
the afternoon, while increasing in coverage. A few thunderstorms
developing over the interior around peak heating will be capable
of moving offshore into the marine area, mainly north of the
Cape, late this afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 83 71 92 69 / 30 20 20 20
MCO 89 70 93 69 / 30 20 10 10
MLB 85 75 91 72 / 30 20 10 10
VRB 86 74 90 70 / 30 20 10 10
LEE 89 74 92 72 / 30 20 20 20
SFB 88 72 95 71 / 40 20 10 20
ORL 87 72 94 71 / 30 20 10 10
FPR 86 73 91 70 / 20 20 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EDT Monday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 PM EDT Monday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Leahy
LONG TERM....Kelly
AVIATION...99Hazardous weather outlook, Apr 12, 3:56 AM EDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 356 AM EDT Sun Apr 12 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-122000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 356 AM EDT Sun Apr 12 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered lightning storms are forecast to develop from mid to late afternoon across the I-4 corridor to Brevard, and Osceola counties. Most storms are not expected to become particularly strong, however any storm which develops will be capable of producing deadly lightning, gusty winds of 35 to 45 mph, along with heavy rain. Storm movement will be from west to east. .RIP CURRENT IMPACT... Wind and ocean conditions will result in a strong current flowing northward within the surf zone. In addition, there is a moderate risk of rip currents at area beaches. Always swim within sight of a lifeguard. If no lifeguard is present, think twice about entering the surf due to the hazardous conditions. Be aware that beach closures are currently in effect for most areas. .MARINE THUNDERSTORM GUST IMPACT... Isolated to scattered lightning storms are possible, particularly moving east across the Intracoastal and Atlantic waters of Volusia and Brevard counties. Locally higher winds and seas can be expected, with briefly gusty winds up to 35 knots and deadly lightning near any storms which develop. .WIND AND SEA IMPACT... A Small Craft Advisory is in effect for all of the Atlantic waters of east central Florida into Monday for winds or at least 20 knots and seas building to 5 to 6 feet. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Poor to hazardous boating conditions will continue into at least Monday. Afternoon lightning storms are in the daily forecast starting Tuesday afternoon across portions of east central Florida, and continuing daily through late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today and tonight. Pendergrast
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:02 AM EDT | Beach Hazards Statement | MLB | Volusia | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.